MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532180
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The returned advanix naviflex biliary stent was analyzed, and a visual evaluation noted that the pig tails and the holes were kinked.No other issues with the device were noted.The reported event was not confirmed.However, the stent pigtail section and holes were kinked.It is likely related to manipulation before the procedure when they tried to load the stent onto the delivery system.Some additional force applied could lead to the kinks.This affects the set up of the device.Also, it was mentioned in the device instructions for use (ifu) that the advanix biliary stent was used with naviflex rx delivery system, and it is unknown which delivery system was used during the set up of this stent.This also could contribute to the reported event.Therefore, the most probable root cause for this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix naviflex biliary stent was being used during endoscopic retrograde cholangiopancreatography (ercp) procedure in the duodenal papilla performed on (b)(6) 2020.According to the complainant, during introduction, outside the patient, the stent could not cross the advancer.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent was damaged therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10748883
Report Number3005099803-2020-04925
Device Sequence Number14218116
Product Code FGE
UDI-Device Identifier08714729786979
UDI-Public08714729786979
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Model NumberM00532180
Device Catalogue Number3218
Device Lot Number0024376582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65